Alert archive / Georgia / Wind Advisories in 2009

Wind Advisory 18, NWS Atlanta, GA

May 5, 200912 counties in Georgia

NWS Atlanta, GA issued this wind advisory at May 5, 2009, 3:31 PM EDT for 12 counties in Georgia. It took effect at May 6, 2009, 6:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 5, 2009, 3:31 PM EDT (19:31 UTC)
In effect from
May 6, 2009, 6:00 AM EDT
Expired
May 6, 2009, 7:00 PM EDT
In force
13 hr
Issued by
NWS Atlanta, GA

Counties Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 148 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 051931
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE MAY 5 2009

GAZ001-002-005>009-011-013>016-060345-
/O.NEW.KFFC.WI.Y.0018.090506T1000Z-090506T2300Z/
DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
331 PM EDT TUE MAY 5 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE
HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS ABOVE 1500 FEET...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE
HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS ABOVE 1500 FEET
INCLUDING THE COUNTIES OF DADE...WALKER...CHATTOOGA...MURRAY
FANNIN...GILMER...UNION...TOWNS...PICKENS...DAWSON...LUMPKIN AND
WHITE.

WINDS ABOVE 1500 FEET ARE EXPECTED TO INCREASE 20 TO 30 MPH WITH
GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
BDL
4 follow-up statements
000 
WWUS72 KFFC 060105
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT TUE MAY 5 2009

GAZ001-002-005>009-011-013>016-060930-
/O.CON.KFFC.WI.Y.0018.090506T1000Z-090506T2300Z/
DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
905 PM EDT TUE MAY 5 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
WEDNESDAY FOR THE HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS
ABOVE 1500 FEET...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
WEDNESDAY FOR THE HIGHER ELEVATIONS OF THE GEORGIA MOUNTAINS
ABOVE 1500 FEET INCLUDING THE COUNTIES OF DADE...WALKER...CHATTOOGA...
MURRAY...FANNIN...GILMER...UNION...TOWNS...PICKENS...DAWSON...LUMPKIN
AND WHITE.

WINDS ABOVE 1500 FEET ARE EXPECTED TO INCREASE 20 TO 30 MPH WITH
GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
BDL
000 
WWUS72 KFFC 060823
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 AM EDT WED MAY 6 2009

GAZ001-002-005>009-011-013>016-061630-
/O.CON.KFFC.WI.Y.0018.090506T1000Z-090506T2300Z/
DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
423 AM EDT WED MAY 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

WINDS ABOVE 1500 FEET ARE EXPECTED TO INCREASE 15 TO 25 MPH WITH
GUSTS TO 35 MPH AS AN AREA OF STRONG WINDS JUST ABOVE THE
SURFACE...ASSOCIATED WITH A STRONG STORM SYSTEM...TRACK ACROSS
THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

19
000 
WWUS72 KFFC 061904
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT WED MAY 6 2009

GAZ001-002-005>009-011-013>016-062300-
/O.CON.KFFC.WI.Y.0018.000000T0000Z-090506T2300Z/
DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
304 PM EDT WED MAY 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR 
THE HIGHER ELEVATIONS OF NORTH GEORGIA...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

WINDS ABOVE 1500 FEET ARE EXPECTED TO CONTINUE IN THE 15 TO 25
MPH RANGE WITH GUSTS TO 35 MPH AS AN AREA OF STRONG WINDS JUST
ABOVE THE SURFACE...ASSOCIATED WITH A STRONG STORM SYSTEM...TRACK
ACROSS THE AREA THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS72 KFFC 062304
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT WED MAY 6 2009

GAZ001-002-005>009-011-013>016-070015-
/O.EXP.KFFC.WI.Y.0018.000000T0000Z-090506T2300Z/
DADE-WALKER-MURRAY-FANNIN-GILMER-UNION-TOWNS-CHATTOOGA-PICKENS-
DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
704 PM EDT WED MAY 6 2009

...WIND ADVISORY HAS EXPIRED FOR THE HIGHER ELEVATIONS OF NORTH 
GEORGIA... 

THE WIND ADVISORY IS NO LONGER IN EFFECT.

WEST WINDS WILL CONTINUE TO GUST TO 15 TO 20 MPH THROUGH 9
PM...BEFORE DIMINISHING OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at May 5, 3:20 PM EDT, 11 minutes earlier.

Area forecast discussion, May 5, 3:20 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT TUE MAY 5 2009

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
MOST CONVECTIVE ACTIVITY THIS AFTERNOON S AND E OF MCN WHERE BEST
INSTABILITY IS AND SHOULD DIMINISH DURING THE NIGHT.

MAIN CONCERN FOR WEDNESDAY WILL BE THE APPROACH OF A SHORT WAVE WITH
A LOW LEVEL JET MOVING ACROSS N GA. EVEN WITH LACK OF HEATING
DURING DAY FROM CLOUD COVER AND SBCAPES FORECAST LESS THAN
1000...LOOKS TO BE ENOUGH DYNAMICS TO COMPENSATE...SO GENERALLY
EXPECTING SOME STORMS TO BE SEVERE. BEST AREA LOOKS LIKE N AND PARTS
OF CENTRAL GA BUT WILL INCLUDE SEVERE WORDING OVER N GA TO START AND
ENTIRE AREA FOR THE AFTERNOON AND EARLY EVENING.

BEST AXIS OF MOISTURE LOOKS TO BE OVER CENTRAL GA ON THURSDAY SO
THATS WHERE THE HIGHEST POPS WILL BE.

LOW LEVEL JET WILL INCREASE THE WINDS AT THE HIGHER ELEVATIONS OF
THE GA MOUNTAINS WEDNESDAY SO WILL ISSUE A WIND ADVISORY FOR
ELEVATIONS ABOVE 1500 FEET.

OVERNIGHT LOW TEMPERATURES CONTINUING ABOVE NORMAL THE NEXT TWO
NIGHTS WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL
WEDNESDAY AND THURSDAY.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A FRONT APPROACHES N GA FRIDAY/FRIDAY NIGHT WITH SHORT WAVE ACTIVITY
NICKING N GA. W UPPER LEVEL FLOW AND SHORT WAVE POTENTIAL WILL
CONTINUE THROUGH THE EXTENDED PERIOD WITH POTENTIAL FOR FRONTS TO
MOVE INTO THE FORECAST AREA AND ACT AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS.

&&

.HYDROLOGY...
BEST CHANCES FOR HEAVY RAIN ON WEDNESDAY CONTINUE ACROSS N GA WITH
WIDESPREAD AMOUNTS AROUND 1 INCH FORECAST. LOCAL AMOUNTS DUE TO
HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL
NEED TO BE WATCHED FOR FLOODING POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  79  62  79  62 /  40  80  70  30  20
ATLANTA         65  78  64  78  65 /  50  80  70  30  20
BLAIRSVILLE     60  71  56  77  56 /  60 100  70  30  40
CARTERSVILLE    62  76  60  81  61 /  50 100  60  30  30
COLUMBUS        66  85  66  82  66 /  50  60  70  50  30
GAINESVILLE     62  73  61  77  62 /  50  90  70  30  20
MACON           67  85  65  83  65 /  50  50  60  40  30
ROME            63  75  62  81  63 /  60 100  50  30  40
PEACHTREE CITY  63  80  62  80  62 /  40  70  70  30  20
VIDALIA         67  87  66  85  66 /  50  50  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

BDL
Hazardous weather outlook, May 5, 3:40 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EDT TUE MAY 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 AM EDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH
GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH
A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING
THE AFTERNOON AND EVENING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL
SIZED HAIL...AND WIND GUSTS TO 60 MPH.

.DISCUSSION...
THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA
WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S
AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO
INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING.
THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED
INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED
SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH
DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR
SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 5, 1:57 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT TUE MAY 5 2009

GAZ097-109-051845-
157 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE AND
LAURENS COUNTIES UNTIL 245 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTMAN...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DODGE AND LAURENS COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE GODWINSVILLE...EASTMAN...PLAINFIELD AND
CEDAR GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:00 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT TUE MAY 5 2009

GAZ086-098-051945-
200 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN AND
EMANUEL COUNTIES UNTIL 345 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORRISTOWN JUNCTION...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN AND EMANUEL COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BLACKVILLE...GILLIS SPRINGS...
NORRISTOWN...NORRISTOWN JUNCTION...COVENA...DELLWOOD...NUNEZ...
LEXSY...SWAINSBORO...MODOC...GEORGE L SMITH STATE PARK...TWIN CITY
AND STILLMORE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:15 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE MAY 5 2009

GAZ105-051900-
215 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DOOLY COUNTY
UNTIL 300 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BYROMVILLE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LILLY...BYROMVILLE...PINEHURST...UNADILLA AND
TIPPETTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:30 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT TUE MAY 5 2009

GAZ075-076-051915-
230 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JEFFERSON AND
GLASCOCK COUNTIES UNTIL 315 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND AVERA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON AND GLASCOCK COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GRANGE...STAPLETONS CROSSROADS...
AVERA...GIBSON...STAPLETON...WRENS...STELLAVILLE AND MATTHEWS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:38 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT TUE MAY 5 2009

GAZ085-086-097-098-051900-
238 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN...
LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 300 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ORIANNA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 300 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKLEDGE...SCOTT...
ORIANNA...ADRIAN...BLACKVILLE...FIVE POINTS...GILLIS SPRINGS...
NORRISTOWN AND COVENA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 3:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT TUE MAY 5 2009

GAZ111-112-051945-
314 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LANDSBURG...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHEELER AND MONTGOMERY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE LANDSBURG...GLENWOOD...MOUNT VERNON...
AILEY...HIGGSTON AND KIBBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 12:36 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson39 min
May 5, 2:00 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson45 min
May 5, 4:22 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox53 min
May 5, 6:31 PM EDTSevere Thunderstorm WarningFFCHancock, Washington44 min
May 5, 6:49 PM EDTTornado WarningFFCBaldwin, Hancock, Washington41 min
May 5, 7:21 PM EDTTornado WarningFFCWashington39 min
May 5, 7:48 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson42 min
May 5, 7:54 PM EDTSevere Thunderstorm WarningFFCWashington51 min

Nearby

Wind Advisories in Georgia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.